Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 91, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 3, 2020, 8:52 PM EDT for Butler County, Preble County, Ohio; Franklin County, Union County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2020, 8:52 PM EDT (00:52 UTC)
- Expired
- Jun 3, 2020, 9:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, IN, Union County, IN, Butler County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:55 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 3, 3:55 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 355 PM EDT Wed Jun 3 2020 .SYNOPSIS... A frontal boundary will be the focus of thunderstorm activity through the evening hours. Additional disturbances will work through the region through Friday night. Cooler and drier conditions will be in place for the weekend and early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A convergent boundary is in place around and just south of I-70. Thunderstorms are starting to develop along this boundary and expect additional development through the evening hours. Damaging winds and large hail will be the primarily threats with these storms. Also with the west to east orientation will have to watch for multiple storms moving across the same area and therefore cannot rule out some isolated flooding issues as well. Another disturbance will move through overnight keeping shower and thunderstorm chances in the forecast during this time. Cannot rule out an isolated severe wind gust with these storms as well. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Additional thunderstorms are expected to develop during the day on Thursday. Expect this activity to be scattered in nature and increase through the afternoon. Isolated damaging wind gusts will be possible with these storms. Thunderstorm activity will decrease in activity during the overnight hours. Another warm day with temperatures in the 80s is expected. Temperatures on Thursday are not expected to be as warm as Wednesday due to additional cloud cover. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... More of the same is expected on Friday as a warm and humid airmass remains in place. Another cold front will approach from the northwest late in the day. This boundary, along with diurnal heating, and perhaps a disturbance aloft, will keep the threat for showers and thunderstorms in the forecast (scattered at this time). Highs will be mainly in the mid 80s. The upper level flow will amplify as we head into the weekend. As a long wave trough establishes itself across the western CONUS, a downstream mid level ridge will develop across the northern and central Plains. This in turn will develop northwest flow aloft over our region. Thus, the cold front will gradually move southeast through the area Friday night into Saturday, with a chance of showers and thunderstorms still a threat until frontal passage. After lows in the 60s, highs on Saturday will range from the lower to mid 80s. It looks like a little cooler and drier period is expected as we head into Saturday night into Sunday. Surface high pressure will ridge in from the north/northeast during the period (underneath the east side of the mid level ridge axis). Have kept highs in the upper 70s to the lower 80s on Sunday after lows mainly in the 50s. By early next week and into mid week, we will keep a watch on tropical weather (currently Tropical Cristobal in the Bay of Campeche) over the Gulf of Mexico. Current models suggest that this moisture/remnants will be advected northeast into the Ohio Valley as the mid level ridge pushes east of the region and the disturbed weather pulls up from the backside of the ridge and ahead of the next short wave/cold front in the mid level flow. Dry conditions Monday/Monday night will give way to a low chance of chance of showers/storms into the region for Tuesday. Better chances for showers and storms are expected with the combined features Tuesday night into Wednesday. After cool lows in the 50s on Monday, highs will modify into the lower to mid 80s. Modification will continue into Tuesday with increasing humidity. Humid but cooler temperatures are forecast for Wednesday due to clouds and a higher rain threat. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Convergent boundary just south of I-70 will be the focus of thunderstorm development this afternoon. Expect best chance for thunderstorm activity to be near KDAY and KILN. Due to this timed in some thunderstorm activity into these locations. Gusty winds around 20 knots will be possible this afternoon into the early evening hours. Additional showers and thunderstorms will move through tonight and then then scattered thunderstorms are expected to develop again towards the very end of the TAF period. Timed in some VCSH, SHRA, and VCTS with these features. After the passage of the overnight and early morning precipitation there will be the potential for some MVFR and potentially even IFR cigs. OUTLOOK...Thunderstorms are possible through Fri night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hickman AVIATION...Novak
Hazardous weather outlook, Jun 3, 5:10 AM EDT, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Wed Jun 3 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 510 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Occasional showers and thunderstorms can be expected this afternoon into tonight. Some of these storms may become severe with damaging winds, large hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm activity may linger into Thursday, with a few strong to severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, Jun 3, 7:56 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG TRENTON 39.48N 84.46W
06/03/2020 BUTLER OH 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
JEGSpecial weather statement, Jun 3, 8:14 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Wilmington OH 814 PM EDT Wed Jun 3 2020 INZ058-066-040045- Fayette IN-Franklin IN- 814 PM EDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND SOUTHERN FAYETTE COUNTIES UNTIL 845 PM EDT... At 813 PM EDT, radar indicated a strong thunderstorm near Rushville, moving southeast at 35 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Frequent cloud-to-ground lightning... Locations impacted include... Glenwood, Columbia, Laurel, Nulltown, Andersonville, Alpine and Everton. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3961 8505 3942 8517 3948 8530 3964 8530 TIME...MOT...LOC 0013Z 295DEG 28KT 3958 8537 BPP
Special weather statement, Jun 3, 8:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
818 PM EDT Wed Jun 3 2020
OHZ063-072-040045-
Fayette OH-Clinton OH-
818 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE AND
NORTHEASTERN CLINTON COUNTIES UNTIL 845 PM EDT...
At 817 PM EDT, radar indicated a strong thunderstorm near Sabina,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Nickel size hail...
Very heavy rain...
Locations impacted include...
Washington Court House, Sabina, Staunton, Milledgeville, Octa, Jasper
Mills and Interstate 71 at US Route 35.
This includes I-71 in Ohio between mile markers 62 and 65.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3944 8349 3951 8368 3955 8368 3955 8367
3958 8367 3962 8366 3962 8357 3956 8342
TIME...MOT...LOC 0017Z 294DEG 7KT 3956 8364
FranksSpecial weather statement, Jun 3, 8:40 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Wilmington OH 840 PM EDT Wed Jun 3 2020 INZ059-066-OHZ060-070-040115- Union IN-Franklin IN-Butler OH-Preble OH- 840 PM EDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN UNION COUNTY IN EAST CENTRAL INDIANA...SOUTHWESTERN PREBLE COUNTY IN WEST CENTRAL OHIO AND NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 915 PM EDT... At 839 PM EDT, radar indicated a strong thunderstorm near Liberty, moving southeast at 20 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Frequent cloud-to-ground lightning... Locations impacted include... Oxford, West College Corner, Salem, College Corner, Charlottesville, Hueston Woods State Park, Billingsville, Cottage Grove and Mixersville. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3956 8502 3964 8484 3952 8466 3942 8487 TIME...MOT...LOC 0039Z 324DEG 19KT 3958 8492 BPP
Local storm report, Jun 3, 8:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 5 NNW SABINA 39.56N 83.65W
06/03/2020 FAYETTE OH PUBLIC
LARGE TREE DOWN. PHOTO POSTED ON SOCIAL MEDIA. TIME
ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 3, 8:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
851 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 ENE HARVEYSBURG 39.52N 83.94W
06/03/2020 CLINTON OH PUBLIC
3-5 INCH TREE BRANCHES ACROSS 380. TIME ESTIMATED FROM
RADAR.
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM EDT | Special Weather Statement | ILN | Fayette | 27 min |
| Jun 3, 8:32 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 43 min |
| Jun 3, 8:58 PM EDT | Special Weather Statement | ILN | Clinton | 32 min |
| Jun 3, 9:07 PM EDT | Special Weather Statement | ILN | Warren | 23 min |
| Jun 3, 9:15 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| Jun 3, 9:29 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jun 3, 9:34 PM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jun 3, 9:43 PM EDT | Areal Flood Advisory | ILN | Butler | 3 hr |
| Jun 3, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 32 min |
| Jun 3, 9:59 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jun 3, 10:31 PM EDT | Special Weather Statement | ILN | Highland | 29 min |
| Jun 3, 10:54 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 4, 11:23 AM EDT | Special Weather Statement | ILN | Champaign | 37 min |
| Jun 4, 11:32 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 43 min |
| Jun 4, 12:10 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Logan, Madison, Union | 50 min |
| Jun 4, 12:52 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 38 min |
| Jun 4, 12:59 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 3 hr |
| Jun 4, 12:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Jun 4, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 37 min |
| Jun 4, 1:27 PM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Jun 4, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Pickaway | 46 min |
| Jun 4, 1:48 PM EDT | Special Weather Statement | ILN | Fairfield | 27 min |
| Jun 4, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 36 min |
| Jun 4, 2:11 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Jun 4, 2:17 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Jun 4, 2:33 PM EDT | Special Weather Statement | ILN | Fairfield | 27 min |
| Jun 4, 2:45 PM EDT | Special Weather Statement | ILN | Union | 30 min |
| Jun 4, 2:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Jun 4, 2:55 PM EDT | Special Weather Statement | ILN | Highland | 35 min |
| Jun 4, 3:08 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 112 min |
| Jun 4, 3:21 PM EDT | Special Weather Statement | ILN | Ross | 24 min |
| Jun 4, 3:27 PM EDT | Areal Flood Advisory | ILN | Ross | 3 hr |
| Jun 4, 3:46 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| Jun 4, 3:55 PM EDT | Special Weather Statement | ILN | Pickaway | 35 min |
| Jun 4, 4:22 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jun 4, 3:20 PM EDT | Special Weather Statement | ILN | Kenton | 25 min |
| Jun 4, 4:32 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 28 min |
| Jun 3, 8:14 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Jun 3, 8:40 PM EDT | Special Weather Statement | ILN | Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.